Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 65, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 7, 1995, 3:30 PM EDT for McKean County, Pennsylvania. It was in force for 60 min.
The area
The counties it named.
The facts
- Issued
- Jun 7, 1995, 3:30 PM EDT (19:30 UTC)
- Expired
- Jun 7, 1995, 4:30 PM EDT
- In force
- 60 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County McKean County, PA
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 929 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCTP 071931 RRA SVRCTP PAC083-072030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 330 PM EDT WED JUN 7 1995 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 430 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN PENNSYLVANIA ...MCKEAN COUNTY AT 330 PM EDT A SEVERE THUNDERSTORM WAS JUST ENTERING WESTERN MCKEAN COUNTY WEST OF KANE. THE THUNDERSTORM IS MOVING EAST ABOUT 20 MPH AND WILL REACH TO THE MOUNT JEWETT AREA BY 4 PM. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCVES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. DUNHAM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 10:54 AM EDT, 4 hours 36 minutes earlier.
Area forecast discussion, Jun 7, 10:54 AM EDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1054 AM EDT WED JUN 7 1995 FORECASTS LOOK GOOD. PIT RAOB PRETTY UNSTABLE WITH NEG LI AND B+ BETWEEN 1 AND 2 THSD THIS AFTERNOON. WE/VE SEEN SPOTTY CONVECTION ON THE 88D IN NORTHWEST AND SOUTHWEST...BUT SATL SEEMS TO INDICATE SOME SUPPRESSION OF THE CONVECTION IN THE NORTHWEST WITH MAIN AREA OF CONCERN ALONG THE SOUTHWESTERN COUNTIES. NO GOOD BOUNDARY IN EVIDENCE AHEAD OF THE CDFNT OVER THE UPPER LAKES...SO NOT EASY TO PINPOINT LOCATION WHERE SIG CONVECTION WILL DEVELOP THIS AFTERNOON. TED
In the hours before
Special weather statement, Jun 7, 11:08 AM EDT, 4 hours 22 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-072100- SPECIAL WEATHER STATEMENT - THUNDERSTORM POTENTIAL OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1110 AM EDT WED JUN 7 1995 THE NATIONAL SEVERE STORMS FORECAST CENTER IN KANSAS CITY SAYS THAT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF WESTERN PENNSYLVANIA THIS AFTERNOON AND EVENING AND INTO EASTERN SECTIONS THIS EVENING. SKYWARN SPOTTnER NETWORKS MAY NEED TO BE ACTIVATED LATER TODAY. THE RETURN OF WARM...HUMID WEATHER INCREASES THE THREAT OF THUNDERSTORMS ACROSS WESTERN AND CENTRAL PENNSYLVANIA THIS AFTERNOON SPREADING EASTERN SECTIONS THIS EVENING. DUNHAM
Special weather statement, Jun 7, 11:10 AM EDT, 4 hours 20 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-072100- SPECIAL WEATHER STATEMENT - THUNDERSTORM POTENTIAL OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1110 AM EDT WED JUN 7 1995 THE NATIONAL SEVERE STORMS FORECAST CENTER IN KANSAS CITY SAYS THAT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF WESTERN PENNSYLVANIA THIS AFTERNOON AND EVENING AND INTO EASTERN SECTIONS THIS EVENING. SKYWARN SPOTTER NETWORKS MAY NEED TO BE ACTIVATED LATER TODAY. THE RETURN OF WARM...HUMID WEATHER INCREASES THE THREAT OF THUNDERSTORMS ACROSS WESTERN AND CENTRAL PENNSYLVANIA THIS AFTERNOON SPREADING EASTERN SECTIONS THIS EVENING. DUNHAM
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 4:05 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Clearfield | 55 min |
| Jun 7, 4:19 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Potter | 56 min |
| Jun 7, 4:41 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Centre | 64 min |
| Jun 7, 4:52 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 68 min |
| Jun 7, 5:15 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Tioga | 60 min |
| Jun 7, 5:17 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon, Mifflin | 58 min |
| Jun 7, 5:52 PM EDT | Severe Thunderstorm Warning | CTP | Snyder, Union | 68 min |
| Jun 7, 5:52 PM EDT | Severe Thunderstorm Warning | CTP | Juniata | 68 min |
| Jun 7, 6:03 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 27 min |
| Jun 7, 6:11 PM EDT | Severe Thunderstorm Warning | CTP | Perry | 64 min |
| Jun 7, 6:15 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin | 60 min |
| Jun 7, 6:18 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Tioga | 57 min |
| Jun 7, 7:05 PM EDT | Severe Thunderstorm Warning | CTP | York | 55 min |
| Jun 7, 7:30 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lancaster | 60 min |
| Jun 7, 7:45 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 45 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.